Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 103, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2004, 7:12 AM CDT for Dallas County, Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 7:12 AM CDT (12:12 UTC)
- Expired
- Jul 29, 2004, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Dallas County, TX, Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 291211
FFWFTW
TXC113-139-291500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
712 AM CDT THU JUL 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1000 AM CDT
* AT 712 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OVER MUCH OF
DALLAS AND ELLIS COUNTIES...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BALCH SPRINGS...CEDAR HILL...
COCKRELL HILL...DALLAS...DESOTO...DUNCANVILLE...WILMER AND HUTCHINS
EXCESSIVE RUNOFF FROM THESE STORMS...AS WELL AS FROM EARLIER
STORMS...IS RESULTING IN FLOODING AND FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3291 9702 3255 9704 3256 9711 3229 9710
3208 9692 3232 9643 3256 9653 3298 9656
$$1 follow-up statement
000
WGUS74 KFWD 291326
FFSFTW
TXC113-139-251-439-291500-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 AM CDT THU JUL 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR DALLAS...ELLIS...JOHNSON AND
TARRANT COUNTIES UNTIL 1000 AM CDT...
AT 825 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...FROM TERRELL...TO FORT WORTH...TO
COMANCHE...MOVING NORTHEAST AT 20 MPH. RADAR ESTIMATES AND
SURFACE OBSERVATIONS INDICATE THAT BETWEEN 8 AND 14 INCHES
OF RAIN HAVE FALLEN OVER PARTS OF SOUTHEASTERN TARRANT AND SOUTHERN
DALLAS COUNTIES. THERE HAVE BEEN 5 TO 6 INCHES OF RAIN OVER PARTS OF
EASTERN JOHNSON...AND THE NORTHWESTERN HALF OF ELLIS COUNTY.
RUNOFF FROM THESE HEAVY RAINS...CONTINUES TO RESULT IN FLOODING
AND FLASH FLOODING. NUMEROUS STREETS...ROADS...AND LOW LYING
AREAS HAVE ALREADY FLOODED. IN ADDITION...STREAMS...CREEKS...AND
RIVERS ARE ALSO FLOODING.
KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT
CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH
RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON
FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
IF YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE
IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS
AREAS WHERE WATER IS FLOWING. DO NOT DRIVE AROUND BARRICADES. TURN
AROUND DONT DROWN.
LAT...LON 3295 9657 3231 9653 3210 9690 3232 9711
3221 9755 3296 9749
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:25 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 29, 2:25 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 225 AM CDT THU JUL 29 2004 THE FLASH FLOOD WATCH WAS EXTENDED UNTIL 700 PM THIS EVENING EARLIER THIS SHIFT. SERIOUS FLOODING IS LIKELY IN DALLAS COUNTY WHERE 11.88 INCHES OF RAIN HAS FALLEN IN SOUTH DALLAS...WITH MORE HEAVY RAIN ON THE WAY. A LOT OF TRAINING HAS OCCURRED DURING THE NIGHT AND IS CONTINUING ATTM ACROSS THE DALLAS/FORT WORTH AREA. WITH PWS OF OVER 2 INCHES...AND ANOTHER SHORTWAVE MOVING SOUTHEAST INTO NORTH TEXAS THIS AFTERNOON...ANOTHER 1-2 INCHES OF RAIN IS LIKELY..WITH ISOLATED TOTALS OF 4 INCHES OR MORE. RAIN SHOULD SHIFT MORE TO THE SOUTHEAST BY LATE THIS AFTERNOON. THE FLOOD WATCH MAY NEED TO BE EXPANDED SOUTH DURING THE DAY. MODELS BRING ANOTHER SHORTWAVE SOUTHEAST INTO NORTH TEXAS LATE THURSDAY NIGHT...WHICH COULD BRING MORE HEAVY RAIN AND POSSIBLE FLOODING. RAIN CHANCES WILL DI9MINISH DURING THE DAY FRIDAY WITH LOW POPS CONTINUING THROUGH THE WEEKEND. TEMPERATURES SHOULD BE BACK UP TO NORMAL BY MONDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 72 91 74 / 90 40 20 20 WACO, TX 87 72 93 74 / 80 60 40 20 PARIS, TX 82 70 88 72 / 90 50 30 20 DENTON, TX 82 71 90 73 / 90 40 20 20 MCKINNEY, TX 82 72 89 74 / 90 40 20 20 DALLAS, TX 83 73 91 75 / 90 40 20 20 TERRELL, TX 83 72 90 74 / 90 60 40 20 CORSICANA, TX 86 73 92 75 / 80 60 40 20 TEMPLE, TX 88 73 93 75 / 80 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 PM CDT THURSDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>134...TXZ141...TXZ143>145. &&
Hazardous weather outlook, Jul 29, 3:44 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CDT THU JUL 29 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-292100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 344 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM TODAY...FOR THOSE AREAS GENERALLY NORTH OF A HAMILTON...HUBBARD...ENNIS...CANTON LINE. THUNDERSTORMS WILL BE WIDESPREAD THROUGH MUCH OF THE DAY...RESULTING IN ADDITIONAL FLASH FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY AFTERNOON AND EVENING. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY WHEN AND WHERE HEAVY RAINFALL RESULTS IN A THREAT OF FLASH FLOODING.
In the hours before
Local storm report, Jul 29, 1:40 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD DALLAS 32.79N 96.77W
07/29/2004 DALLAS TX LAW ENFORCEMENT
CARS STRANDED INTERSTATE 35 AND BELTLINELocal storm report, Jul 29, 3:21 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD GLENN HEIGHTS 32.55N 96.85W
07/29/2004 ELLIS TX EMERGENCY MNGR
MAJOR STREET FLOODING IN GLENN HEIGHTS AND WAXAHACHIE.
SEVERAL BRIDGES UNDER WATER ACROSS THE COUNTY. HIGH WATER
RESCUES CONTINUING.Local storm report, Jul 29, 3:52 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0351 AM FLASH FLOOD RED OAK 32.52N 96.81W
07/29/2004 ELLIS TX LAW ENFORCEMENT
TRAILER PARK NEAR RED OAK EVACUATED. NUMEROUS ROADS IN
NORTH COUNTY BARRICADEDLocal storm report, Jul 29, 5:23 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD DALLAS 32.79N 96.77W
07/29/2004 DALLAS TX EMERGENCY MNGR
HOMES EVACUATED IN SOUTHEAST DALLAS (MAPSCO 67)Local storm report, Jul 29, 7:08 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0705 AM FLASH FLOODING DALLAS 32.79N 96.77W
07/29/2004 DALLAS TX EMERGENCY MNGR
SEVERAL HIGHWAYS CLOSED BY HIGH WATERLocal storm report, Jul 29, 7:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0655 AM WIDESPREAD FLASH FLOODINGWAXAHACHIE 32.41N 96.85W
07/29/2004 ELLIS TX LAW ENFORCEMENT
NUMEROUS HIGH WATER RESCUES, CREEKS OUT OF BANKS AND
RISINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Jul 28, 10:12 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 28, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 54 min |
| Jul 29, 12:55 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 1:00 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 75 min |
| Jul 29, 3:46 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 4:22 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 7:00 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 9:28 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.